Tuesday, August 25, 2009

Son of a Gun

So, I got a call from the medical assistant at the neurologist's office today in which she started off by saying, "Now, don't get too scared when I tell you this."

Blink.

It turns out that the compounding pharmacy had been mixing Collin's B1/B2 suspension incorrectly. More specifically, they had been making it at FOUR TIMES the correct concentration. So, instead of getting 50 mg twice a day, he had been getting 200 mg twice a day.

Blink. Blink.

Never mind the fact that we had called and even gone into the pharmacy saying, "Boy, this seems awfully thick, considering we CAN'T DRAW IT UP INTO A SYRINGE." Hm, maybe because you're mixing it like chocolate fudge instead of chocolate milk.

Luckily for us all, B1/B2 are water soluble vitamins, which means that Collin can just pee out what he doesn't need. I'm trying not to think about what would have happened if it had been one of his other supplements or an actual med. However, the side effects of high doses of B1/B2 include headaches and nausea. No wonder the poor little guy has been trying to throw up so much, with that on top of his Topamax.

Don't hate the compounding pharmacists, though. They were honest and mortified and, naturally, gave us a bunch of the corrected concentration for free. They've been wonderful and beyond helpful in every other regard. But wow. We have enough on our plates without having to worry about whether or not everyone else on Team Collin is pulling their weight.

2 comments:

  1. I hope you made them run some serious laps - maybe go up and down the bleachers a few times.

    ReplyDelete
  2. Though the both eyes open a few days back was wonderful. You guys have so many hard days, and yet you make my day so often. Thanks.

    ReplyDelete